Alert archive / Nebraska / Frost Advisories in 2014

Frost Advisory 6, NWS North Platte, NE

September 11, 20146 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Sep 11, 2014, 12:58 PM MDT for 6 counties in Nebraska. It took effect at Sep 12, 2014, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2014, 12:58 PM MDT (18:58 UTC)
In effect from
Sep 12, 2014, 12:00 AM MDT
Expired
Sep 12, 2014, 9:00 AM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hooker County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS73 KLBF 111858
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM CDT THU SEP 11 2014

...EARLY FREEZE FOR THE EASTERN PANHANDLE AND FAR NORTHWEST SANDHILLS...

.A STRONG COLD FRONT WILL PUSH THROUGH TONIGHT WITH AREAS OF RAIN
TO BECOME MIXED WITH AND CHANGE TO SNOW OVERNIGHT IN PORTIONS OF THE
WESTERN SANDHILLS. THE UNSEASONAL COLDER AIR WILL SPREAD SOUTHEAST
FOR A WIDESPREAD FREEZE THROUGH SHERIDAN COUNTY. THEN FROST WILL
BE POSSIBLE FURTHER SOUTHEAST OVER THE NORTHWEST SANDHILLS THROUGH
MID MORNING FRIDAY.

NEZ004-120900-
/O.NEW.KLBF.FZ.W.0003.140912T0600Z-140912T1500Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
1258 PM MDT THU SEP 11 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

* TEMPERATURES: FALLING TO BETWEEN 25 TO 30 DEGREES FAHRENHEIT

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR DESTROYED. PETS
  AND OUTDOOR LIVESTOCK WILL BE AT RISK OF HYPOTHERMIA...
  FROSTBITE AND POSSIBLY EVEN DEATH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ022>024-035-056-094-120900-
/O.NEW.KLBF.FR.Y.0006.140912T0600Z-140912T1500Z/
GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE
1258 PM MDT THU SEP 11 2014

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. 

* TEMPERATURE: FALLING INTO THE LOWER TO MIDDLE 30S

* IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR
  PLANTS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KECK
2 follow-up statements
491 
WWUS73 KLBF 120848 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 AM CDT FRI SEP 12 2014

...EARLY FREEZE FOR THE EASTERN PANHANDLE AND FAR NORTHWEST
SANDHILLS...

.UNSEASONALABLE COLD AIR WILL SPREAD SOUTHEAST INTO THE NEBRASKA
SANDHILLS. A FREEZE IS POSSIBLE OVER SHERIDAN COUNTY EARLY THIS MORNING.
THEN FROST WILL BE POSSIBLE FURTHER SOUTHEAST OVER THE NORTHWEST
SANDHILLS THROUGH MID MORNING.

WITH CLEAR SKIES...LIGHT WINDS AND COLD AIR IN PLACE OVER NIGHT
TONIGHT FROST IS POSSIBLE OVER WESTERN NEBRASKA AGAIN SATURDAY
MORNING.

NEZ004-121500-
/O.CON.KLBF.FZ.W.0003.000000T0000Z-140912T1500Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
248 AM MDT FRI SEP 12 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURES: FALLING TO BETWEEN 30 TO 32 DEGREES.

* IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR DESTROYED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ028-029-038-059-071-122300-
/O.NEW.KLBF.FR.Y.0007.140913T0900Z-140913T1500Z/
GARFIELD-WHEELER-CUSTER-LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...BURWELL...BARTLETT...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS
348 AM CDT FRI SEP 12 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY. 


* TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S
  EARLY SATURDAY MORNING

* IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR 
  PLANTS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NEZ022>024-035-056-094-121500-
/O.CON.KLBF.FR.Y.0006.000000T0000Z-140912T1500Z/
GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE
248 AM MDT FRI SEP 12 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURE: FALLING INTO THE LOWER TO MIDDLE 30S.

* IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR 
  PLANTS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

POWER
266 
WWUS73 KLBF 121508
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1008 AM CDT FRI SEP 12 2014

...AREAS OF FROST ACROSS PORTIONS OF SOUTHWEST AND CENTRAL
NEBRASKA TONIGHT...

.UNSEASONALABLE COLD AIR CONTINUES TO SPREAD SOUTHEAST ACROSS THE
AREA TODAY. SKIES ARE EXPECTED TO BECOME CLEAR LATER TODAY...ALONG
WITH LIGHT WINDS DEVELOPING OVERNIGHT...ALLOWING FOR TEMPERATURES
IN THE LOWER TO MID 30S ACROSS PORTIONS SOUTHWEST AND CENTRAL
NEBRASKA LATE TONIGHT AND EARLY SATURDAY MORNING. THIS WILL RESULT
IN PATCHY TO AREAS OF FROST DEVELOPING. 

NEZ004-121615-
/O.EXP.KLBF.FZ.W.0003.000000T0000Z-140912T1500Z/
SHERIDAN-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE
908 AM MDT FRI SEP 12 2014

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING FOR THIS MORNING IS NO LONGER IN EFFECT.
TEMPERATURES CONTINUE TO RISE THIS MORNING AND THE THREAT OF
FREEZING TEMPERATURES HAS ENDED.

$$

NEZ022>024-035-056-094-121615-
/O.EXP.KLBF.FR.Y.0006.000000T0000Z-140912T1500Z/
GARDEN-GRANT-HOOKER-ARTHUR-DEUEL-WESTERN CHERRY-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
CHAPPELL...BIG SPRINGS...CODY...MERRIMAN...KILGORE
908 AM MDT FRI SEP 12 2014

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY FOR THIS MORNING IS NO LONGER IN EFFECT.
TEMPERATURES CONTINUE TO WARM INTO THE 40S THIS MORNING WITH THE
THREAT OF FROST ENDED.

$$

NEZ028-029-038-059-071-130515-
/O.CON.KLBF.FR.Y.0007.140913T0900Z-140913T1500Z/
GARFIELD-WHEELER-CUSTER-LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...BURWELL...BARTLETT...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS
1008 AM CDT FRI SEP 12 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW TO MID 30S 
  EARLY SATURDAY MORNING 

* IMPACTS: FROST IS POSSIBLE THAT CAN KILL SENSITIVE OUTDOOR 
  PLANTS IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MASEK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 11, 11:35 AM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 11, 11:35 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1235 PM CDT THU SEP 11 2014

.SYNOPSIS...
ISSUED AT 357 AM CDT THU SEP 11 2014

AT H5 BROAD TROUGH ORIENTED EAST TO WEST OVER CENTRAL CANADA INTO
THE NORTHERN TIER OF STATES. UPPER RIDGE HOLDING OVER THE SOUTHERN
CONUS. MAIN ENERGY IN TROUGH OVER MONTANA THIS MORNING WILL BE
ROTATING THROUGH THE NORTHERN PLAINS TONIGHT. AT THE SURFACE HIGH
PRESSURE CENTERED OVER CALGARY EARLY THIS MORNING. STATIONARY
BOUNDARY BACKED UP ALONG THE FRONT RANGE OF THE ROCKIES FROM WESTERN
CANADA INTO THE SOUTHERN NEW MEXICO...BEFORE BENDING EAST INTO
CENTRAL TEXAS AND THEN NORTHEAST INTO THE GREAT LAKES REGION.

&&

.UPDATE...
ISSUED AT 1209 PM CDT THU SEP 11 2014

EXTENSIVE CLOUD COVER THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES
DROPPED A COUPLE OF DEGREES FOR AFTERNOON HIGHS AS LITTLE CHANGE
EXPECTED THIS AFTERNOON. OTHERWISE FORECAST ON TRACK.

UPDATE ISSUED AT 957 AM CDT THU SEP 11 2014

AT 15Z A 1038 MB SURFACE HIGH CENTERED OF THE MONTANA WAS RIDGING
SOUTH ON THE WESTERN PLAINS. A STEADY UPSLOPE STREAM OF MOISTURE
ACROSS WESTERN NEBRASKA WILL LIMIT TEMPERATURES INTO THE 40S
TODAY. SHORT RANGE MODELS SHOW THE POSSIBLE MIX CONTINUING INTO
THE AFTERNOON FOR THE FAR NORTHWEST IN NORTHERN SHERIDAN AND THE
NORTHWESTERN PORTION OF WESTERN CHERRY COUNTIES. FORECAST UPDATED TO
INCLUDE PATCHY DRIZZLE AND FOG FOR THE AREA UNTIL NOON CDT AS WELL.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 357 AM CDT THU SEP 11 2014

MODELS IN FAIR AGREEMENT IN THE NEAR TERM AND WILL USE A BLEND.
SOME MINOR TIMING ISSUES WITH WAVE MOVING THROUGH. TEMPERATURES
HOLDING IN THE 40S OVER WESTERN NEBRASKA THIS MORNING WITH AREAS
OF DRIZZLE AND LIGHT RAIN. SOME SCATTERED THUNDER MOVING OUT OF
THE SOUTHEAST NEBRASKA PANHANDLE AND WILL PROBABLY NEED A PRE
FIRST PERIOD TO ACCOUNT FOR THIS. STORMS NOT MAKING MUCH EASTERLY
PROGRESS AS THEY MOVE OFF THE HIGHER TERRAIN. SNOW BEING REPORTED
OVER MUCH OF NORTHEAST WYOMING WITH TEMPERATURES RIGHT AROUND
FREEZING. UPPER TROUGH WILL MOVE SLOWLY SOUTH THROUGH THE DAY AND
WITH MAINLY ZONAL FLOW ALOFT ENERGY FROM THE TROUGH WILL MOVE
QUICKLY EAST THROUGH THE DAY KEEPING A MIX OF DRIZZLE AND
RAIN SHOWERS LOW CLOUDS AND TEMPERATURES STRUGGLING TO GET INTO THE
UPPER 40S TO AROUND 50 SOUTH. UPSLOPE FLOW WILL KEEP MINOR LIFT
THROUGH THE DAY OVER THE HIGHER TERRAIN. AS THE BETTER WAVE MOVES
ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON INTO TONIGHT BETTER
FORCING WILL BE SEEN OVER SOUTHERN SANDHILLS INTO SOUTHWEST
NEBRASKA. COOLER AIR WILL FILTER INTO NORTHWEST NEBRASKA THROUGH
THE NIGHT WITH TEMPERATURES FALLING INTO THE LOW 30S OVER SHERIDAN
COUNTY AND THE MID 30S OVER THE WESTERN NEBRASKA SANDHILLS NORTH
OF INTERSTATE 80. 850MB TEMPERATURES WILL FALL TO -1C OVER THE
NORTHWEST AND WITH UPSLOPE AND ONGOING PRECIPITATION WILL BEGIN TO
SEE A MIX LATE EVENING WITH TEMPERATURES IN THE MID 30S. HAVE SOME
ACCUMULATIONS GOING OVER THE FAVORED AREA OF THE PINE RIDGE IN
NORTHERN SHERIDAN COUNTY. HAVE RETAINED PATCHY FROST WITH COLDER
TEMPERATURES. MAIN CONCERN WILL BE CLOUD COVER. MODELS HAVE SKIES
CLEARING OVER NORTHERN SHERIDAN AND CHERRY COUNTIES AROUND SUNRISE
WHICH WOULD ALLOW TEMPERATURE TO FALL QUICKLY. HAVE LEFT
HIGHLIGHTS OUT FOR NOW WITH UNCERTAINTY. COLDEST 850MB
TEMPERATURES AT 12Z NORTH AND WEST OF A LINE FROM ONEILL TO
OGALLALA. SURFACE HIGH WILL BE CENTERED OVER CHADRON.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 357 AM CDT THU SEP 11 2014

DECENT AGREEMENT BETWEEN THE DETERMINISTIC MODELS OUT THROUGH THE
LONG RANGE PORTION OF THE FORECAST IN TERMS OF THE LARGE SCALE
PATTERN. ALL ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL TROUGH
EXITING THE AREA ON FRIDAY...THEN WITH NORTHWEST FLOW KEEPING A
COOLER INFLUENCE ON TEMPERATURES THROUGH THE WEEKEND...WITH
RIDGING BUILDING IN BY THE MIDDLE OF NEXT WEEK.

ISENTROPIC ANALYSIS IN 290-300K LAYERS SHOWS GOOD DOWNWARD MOTION
STARTING FRIDAY MORNING AFTER 12Z AND CONTINUING THROUGH THE DAY.
ALSO OF NOTE IS LARGE-SCALE SUBSIDENCE THROUGH THE 1000-500MB
LAYER THROUGH THE DAY FRIDAY WITH DRY AIR THROUGH THAT SAME LAYER
OVERTAKING THE REGION. THIS WOULD SUGGEST THE PRECIPITATION WILL
MOVE OUT OF THE FORECAST AREA FAIRLY QUICKLY DURING THE DAY...WITH
CLEAR SKIES FOLLOWING. THE GFS AND ECMWF ARE A LITTLE SLOWER WITH
ENDING THE PRECIPITATION SO TO ACCOUNT FOR THE POTENTIAL IN A
SLOWER PROGRESSION WILL KEEP PRECIPITATION IN THE FORECAST FOR
THE SOUTHEAST HALF OF THE FORECAST AREA THROUGH MID MORNING...WITH
THE FAR SOUTHEASTERN AREAS KEEPING SLIGHT CHANCES FOR RAIN THROUGH
18Z. AFTER INTERROGATING FORECAST SOUNDINGS FOR FRIDAY
MORNING...THERE IS STILL A POTENTIAL FOR A RAIN/SNOW MIX GENERALLY WEST
OF A LINE FROM HAYES CENTER THROUGH NORTH PLATTE TO BREWSTER.
SOUNDINGS WOULD SUGGEST THAT PRECIPITATION TYPE SHOULD QUICKLY
CHANGE BACK OVER TO RAIN COMPLETELY SHORTLY AFTER 12Z...BUT WANTED
TO KEEP SOME CONSISTENCY WITH THE PREVIOUS FORECAST AND HAVE LOWER
CONFIDENCE ON SWITCHOVER SO WILL KEEP THE MENTION OF A MIX THROUGH
15Z. SNOW ACCUMULATIONS ARE NOT EXPECTED FRIDAY MORNING.

HIGH PRESSURE AT THE SURFACE WILL BE CENTERED JUST EAST OF THE
AREA SATURDAY MORNING AND WITH THE COLD AIRMASS STILL IN
PLACE...EXPECTING TEMPERATURES TO AGAIN DROP INTO THE 30S ACROSS
THE FORECAST AREA. THE COLDEST AREAS ARE LOOKING TO BE FROM THE
EASTERN PANHANDLE AND WESTERN SANDHILLS THROUGH SOUTH CENTRAL
NEBRASKA. WITH LOW TO MID 30S EXPECTED AT THIS TIME IN THOSE
LOCATIONS...KEPT MENTION OF PATCHY FROST IN THE FORECAST. UP OVER
SHERIDAN AND GARDEN COUNTIES...TEMPERATURES MAY DROP TO THE
FREEZING MARK OR EVEN COLDER SO INCLUDED AREAS OF FROST IN THOSE
LOCATIONS. WINDS LEAD TO SOME UNCERTAINTY IN LOWS FRIDAY
NIGHT/SATURDAY MORNING. THE ECMWF INDICATES WINDS OF 5 TO 15
KTS...WHILE THE NAM IS A BIT LIGHTER. IF THE STRONGER WINDS WOULD
OCCUR...THE BOUNDARY LAYER MAY STAY MIXED LEADING TO HIGHER LOW
TEMPERATURES AND LESS POTENTIAL FOR FROST. WILL KEEP MONITORING IN
COMING FORECASTS.

THE UPPER LEVEL TROUGH WILL MOVE QUICKLY AWAY FROM THE REGION ON
SATURDAY...WITH HIGH PRESSURE AT THE SURFACE ALSO DRIFTING
EASTWARD. THIS WILL ALLOW SOUTHERLY RETURN FLOW TO DEVELOP WITH
WEAK WARM AIR ADVECTION ONGOING THROUGH THE DAY. HIGHS ON SATURDAY
ARE QUESTIONABLE AS THERE ARE DIFFERENCES IN THE TIMING AND AMOUNT
OF WARM AIR ADVECTION THAT WILL OCCUR DESPITE THE SIMILARITIES IN
THE LARGE SCALE FLOW. WITH QUITE A BIT OF SUNSHINE...LOOKING FOR
GOOD MIXING THROUGH THE AFTERNOON WITH FAIRLY STEEP LAPSE RATES IN
THE LOW LEVELS. ENSEMBLE MOS HAS A SPREAD OF 60 TO 76 FOR HIGHS IN
VALENTINE. NOT AS HIGH OF A SPREAD IN OTHER PARTS OF THE FORECAST
AREA...BUT STILL HIGHER DEGREE OF UNCERTAINTY THAN ON OTHER DAYS
IN THE FORECAST. DIDN/T CHANGE MUCH FROM PREVIOUS FORECAST WHICH
GOES MIDDLE OF THE ROAD BETWEEN THE MODELS...WITH HIGHS IN THE
60S. MODELS ARE BRINGING IN SOME MID LEVEL MOISTURE SATURDAY
AFTERNOON...AND WITH THE MIXING POTENTIAL SHOULD GET AT LEAST
SCATTERED CUMULUS COVERAGE TO DEVELOP.

A MID LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS
SATURDAY NIGHT...BUT CURRENT MODELS ARE KEEPING ASSOCIATED ENERGY AND
MOISTURE NORTH OF THE AREA SO FORECAST IS DRY AT THIS TIME. ON THE
HEELS OF THE SATURDAY NIGHT SHORTWAVE WILL BE ANOTHER SYSTEM
MOVING OUT OF CANADA AND DIGGING INTO THE NORTHERN AND CENTRAL
PLAINS SUNDAY NIGHT AND MONDAY. RAIN CHANCES HAVE BEEN INCREASED
FOR SUNDAY NIGHT...WITH A FEW AREAS LINGERING INTO THE DAY MONDAY.
THIS SYSTEM WILL MOVE THROUGH QUICKLY SO MAY BE ABLE TO PULL
CHANCES FOR MONDAY IF THIS TREND IN TIMING CONTINUES. VERY LITTLE
INSTABILITY WILL BE ABLE TO BUILD UP ON SUNDAY AND SUNDAY EVENING
SO WILL KEEP WEATHER TYPE AS RAIN SHOWERS FOR MUCH OF THE AREA.
THE LOW LEVEL JET DOES PICK UP OVERNIGHT BUT IS GENERALLY FOCUSED
INTO EASTERN NEBRASKA AND AREAS EAST. DID INCLUDE ISOLATED THUNDER
POTENTIAL FOR SOME OF THE EASTERN COUNTIES TO ACCOUNT FOR HITTING
THE WESTERN EDGE OF THE LOW LEVEL JET.

THE TREND IN TEMPERATURES WILL BE SLOWLY WARMING THROUGH NEXT
WEEK. BY WEDNESDAY OR THURSDAY SHOULD START SEEING NEAR NORMAL
TEMPERATURES AGAIN AS WARMER AIR ALOFT IS ABLE TO PUSH BACK INTO
THE PLAINS AS RIDGING BUILDS OVER THE ROCKY MOUNTAINS. DESPITE
SOME WARMING IN THE AIRMASS...THE CENTRAL PLAINS WILL REMAIN UNDER
THE INFLUENCE OF NORTHWEST FLOW THROUGH LATE NEXT WEEK...SO WILL
HAVE A FEW WEAK UPPER LEVEL DISTURBANCES PASS BY TO BRING CHANCES
FOR THUNDERSTORMS. CONFIDENCE ON TIMING OF ANY OF THESE SYSTEMS IS
NOT HIGH SO THUNDERSTORM CHANCES COULD VARY IN COMING
FORECASTS...BUT AT THIS TIME WEDNESDAY AND WEDNESDAY LOOK TO HAVE
THE HIGHER POTENTIAL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1230 PM CDT THU SEP 11 2014

MARGINAL TO IFR CEILINGS AT KLBF AND KVTN TERMINALS WILL LINGER
THROUGH 15Z FRIDAY. SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH
SHORTWAVE TROUGH TO MOVE SOUTHEAST OVERNIGHT...WHILE PERSISTENT
UPSLOPE CONDITIONS CONTINUE AS SURFACE HIGH MOVES SLOWLY
SOUTHEAST OVERNIGHT OVER WESTERN NEB. COLDER AIR ARRIVES ACROSS
THE NORTHWEST WITH HOW FAR SOUTHEAST COLDER AIR WILL SPREAD IS MAIN
CHALLENGE IN PRECIP TYPE. FOR NOW LEFT MIX OF RAIN SNOW OUT OF THE
FORECASTED TAFS...YET LIGHT RAIN AND FOG WILL DROP VISIBILITIES
AOB 3 MILES THIS EVENING THROUGH MIDNIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

UPDATE...KECK
SYNOPSIS...POWER
SHORT TERM...POWER
LONG TERM...BROOKS
AVIATION...KECK
Hazardous weather outlook, Sep 11, 10:15 AM MDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 AM CDT THU SEP 11 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-121615-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1115 AM CDT THU SEP 11 2014 /1015 AM MDT THU SEP 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A MIXTURE OF RAIN AND SNOW WILL REMAIN POSSIBLE THIS AFTERNOON
ACROSS NORTHERN SHERIDAN AND THE NORTHWESTERN PORTIONS OF WESTERN
CHERRY COUNTIES. TEMPERATURES WILL STRUGGLE AS WIDESPREAD
CLOUDINESS LINGERS KEEPING TEMPERATURES MAINLY IN THE 40S TODAY.

TONIGHT THE FIRST COLD PUSH ARRIVES AS A SURFACE HIGH BUILDS
SOUTHEAST. TEMPERATURES WILL BE DROPPING TO HELP CREATE A MIXTURE
OF RAIN AND SNOW FURTHER SOUTHEAST ALONG AND WEST OF A LINE FROM
SPRINGVIEW IN KEYA PAHA COUNTY...TO TAYLOR IN LOUP COUNTY...BROKEN
BOW IN CUSTER COUNTY AND STOCKVILLE IN FRONTIER COUNTY. LITTLE
SNOW ACCUMULATION IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THROUGH MID MORNING FRIDAY AT OR BELOW FREEZING WILL IMPACT PORTIONS
OF THE EASTERN PANHANDLE AND NORTHWEST SANDHILLS. THE BELOW
NORMAL TEMPERATURES WILL CONTINUE ON FRIDAY WITH DAYTIME HIGHS IN
THE 50S. THERE IS THE POTENTIAL FOR SOME FROST CONDITIONS SATURDAY
MORNING BEFORE THE COLD AIR EXITS EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 12:58 PM MDTFreeze WarningLBFSheridan20 hr

Nearby

Frost Advisories in Nebraska, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.